# SDR 2002UALA01617

- Difficulty date: October 19, 2002
- Submitted: November 12, 2002
- Operation: Air carrier
- Aircraft: N607UA
- Make and model: Boeing 767222
- Aircraft serial: 21868
- Aircraft time: 75,426 hours, 19,082 cycles
- Engine: Pwa JT9D7R4D
- Engine time: 64,325 hours, 15,944 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Engine
- Condition: Bird Strike
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, E, M
- Precautionary procedure: E, A

## Discrepancy

BIRD STRIKE TO RIGHT ENGINE.  RETURNED TO FIELD.  THE BIRD STRIKE CAUSED THE FAILURE OF A FAN BLADE.  THE TIP OF THE FAN BLADE LIBERATED INBOARD OF THE MIDSPAN SHROUD, WHICH CAUSED ABNORMAL VIBRATION AND OVERTEMP.  THE ENGINE WAS SHUT DOWN AND RETURNED TO FIELD.  THE ENGINE WAS REPLACED DUE TO HEAVY DAMAGE AND OVERTEMP.
